Medication side-effects: Hi everyone... - Fibromyalgia Acti...

Fibromyalgia Action UK

49,107 members60,440 posts

Medication side-effects

jem12
jem12

Hi everyone,

Just looking for a bit of knowledge or advice from anyone else who may have experienced bad side effects from medications.

My GP has changed some of my medications to try and relieve some of my symptoms because I’ve not really been having any relief. I’ve been switched to Fluoxetine from Sertraline and he’s added in Naproxen. My other medications I have been on for years (anti-spasmodics and beta-blockers).

However, I’ve been sweating so much! Through the day my fatigue has been much better and the pain seems eased, but still very much present. But at night time, I wake up all through the night drenched in sweat, awful dreams, tight painful stomach, awful nausea, disorientated and dizzy, couldn’t control my arms or face (apparently I was just gurning). I’ve never had this reaction before with anti-depressants or NSAIDS so I’m a bit worried!

Does anyone have any advice or similar experiences they can relate to?

Thank you in advance!

3 Replies
oldestnewest

I've not taken any prescription meds for fibro because of the bad reactions I've had in the past to other meds.

Started with HRT patches --- awful reactions including sweating, headaches,

Statins---- headaches.

High blood pressure meds--- chest pain, breathing difficulties, shaking, headaches.

The weird dreams I had when I had to take anti malarials for a holiday, apparently a common side effect of them.

The patient info leaflet in your meds should list side effects and it's worth highlighting the ones you've experienced.

You can report side effects through the yellow card system. Online this would be through the BNF website ( British National Formulary) This gives info on every med prescribed, including the cost per unit. GPs have to prescribe the cheapest med first and my theory ( just my theory though) is that the cheapest often give the most side effects.

go speak with your pharmacist they will look at all your medications and possible interactions, they can then advise your GP on what to change, something is not suiting you

Likely to be the Sertraline. Do you take 1 big dose?

You may also like...